Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 27, 2007, 1:15 PM CDT for Carroll County, Illinois. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 27, 2007, 2:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Carroll County, IL
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:22 PM CDT | HAIL 0.75 | Mount Carroll, IL | AND VERY HEAVY RAIN |
| Jun 27, 1:40 PM CDT | HAIL 0.88 | Lanark, IL | |
| Jun 27, 1:40 PM CDT | HAIL 0.88 | Mount Carroll, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 271815 SVRDVN ILC015-271915- /O.NEW.KDVN.SV.W.0078.070627T1815Z-070627T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 115 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ILLINOIS... * UNTIL 215 PM CDT. * AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR MOUNT CARROLL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHADWICK AROUND 120 PM CDT... LANARK AROUND 125 PM CDT... SHANNON AND 8 MILES NORTH OF MILLEDGEVILLE AROUND 140 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971 $$ 12
2 follow-up statements
000 WWUS53 KDVN 271841 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 136 PM CDT WED JUN 27 2007 ILC015-271915- /O.CON.KDVN.SV.W.0078.000000T0000Z-070627T1915Z/ CARROLL IL- 138 PM CDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CARROLL COUNTY... AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR ARGO FAY...OR ABOUT 6 MILES SOUTHWEST OF MOUNT CARROLL...MOVING EAST AT 20 MPH. AT 122 PM CDT...0.75 INCH HAIL WAS REPORTED IN MOUNT CARROLL. THE SEVERE THUNDERSTORM WILL BE NEAR... CHADWICK AROUND 145 PM CDT... 6 MILES SOUTH OF LANARK AROUND 155 PM CDT... MILLEDGEVILLE AROUND 200 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971 $$ 12
000 WWUS53 KDVN 271911 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 211 PM CDT WED JUN 27 2007 ILC015-271921- /O.EXP.KDVN.SV.W.0078.000000T0000Z-070627T1915Z/ CARROLL IL- 211 PM CDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 215 PM CDT... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE WEAKENED BELOW SEVERE LIMITS AND MOVED SOUTHEAST OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4216 9013 4197 9009 4195 8972 4217 8971 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:05 AM CDT, 10 hours 10 minutes earlier.
Area forecast discussion, Jun 27, 3:05 AM CDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 AM CDT WED JUN 27 2007 .SYNOPSIS... COLD FRONT EXTENDS FROM NORTHEAST THROUGH CENTRAL IA ROUGHLY ALONG A KOLZ-KDSM LINE AT 08Z. RADAR INDICATING FRONT FAIRLY QUIET THROUGH IA ATTIM WITH ISOLD TSRA RECENTLY DEVELOPING NEAR MARSHALLTOWN IN AXIS OF SFC MOISTURE FLUX CONVERGENCE. BIT MORE COVERAGE TO CONVECTION ACROSS WI WHERE BEST PRESSURE FALLS EXIST AHEAD OF WEAK SFC LOW. SOUTHERN END OF FRONT INTO KS FAIRLY ACTIVE AS IT MEETS UP WITH UPPER LOW OVER OK DRIFTING NORTH. CLOSER TO HOME...FOR SECOND STRAIGHT MORNING CONVECTION FLARING UP ON SOUTHERN PERIPHERY OF REMNANT MID LEVEL CIRCULATION...WHICH HAS DRIFTED NORTHWARD INTO EAST CENTRAL IL. ..05.. && .SHORT TERM...TODAY AND TONIGHT... MAIN FOCUS IS PCPN CHCS WITH COLD FRONT. MODELS ARE IN GOOD AGREEMENT ON BRINGING COLD FRONT THROUGH THE REGION OVER THE NEXT 12-18 HRS WITH IT POSITIONED SOUTH OF CWA BY 12Z THURS. SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE WITH HEATING LATE MORNING/AFTERNOON ALONG AND AHEAD OF FRONT...ESPECIALLY SOUTHERN HALF. CHALLENGE IS WITH COVERAGE OF PCPN /POPS/. LOOKS AS THOUGH PERSISTENT MID LEVEL CIRCULATION LIFTING NORTH THROUGH IL STARTING TO ACCELERATE IN SPEED WHILE MOVING MORE EASTERLY AS IT ENCOUNTERS INCREASING MID LEVEL FLOW ON SOUTHERN EDGE OF WESTERLIES. THEREFORE...ASIDE FROM FRONTAL ZONE AND WEAK LOW LEVEL CONVERGENCE... ADDITIONAL TRIGGER APPEARS TO BE LACKING. NAM/GFS DO HINT AT WEAK IMPULSE EJECTING FROM OK UPPER LOW AND MOVING ACROSS THE SOUTH THIS AFTN... WHICH WOULD ENHANCE PCPN COVERAGE ALONG/SOUTH OF HWY 34. HOWEVER... UKMET/ECMWF DO NOT SHOW THIS IMPULSE... AND LEANING TOWARD THEIR SOLUTIONS AS NO SUPPORT FOR NAM/GFS PER SATELLITE ATTIM. WITH THIS IN MIND... GOING WITH SCT COVERAGE WITH MODERATE CHC POPS CENTRAL AND SOUTH... AND LOWER CHC POPS NORTHWEST. ENVIRONMENT PRE-FRONTAL REMAINS UNCHANGED FROM YESTERDAY WITH HIGH PW/S OF 1.4 TO 1.75 AND FAIRLY LIGHT WINDS RESULTING IN SLOW MOVING STORMS... THUS LOCALIZED HEAVY RAIN TOTALS IN EXCESS OF 1 INCH ALONG WITH MINOR FLOODING WILL BE MAIN THREAT WITH STORMS. IF MID LEVELS WERE TO DRY OUT BIT MORE... NOT CURRENTLY SUPPORTED BY WATER VAPOR OR SOUNDINGS... THEN WOULD SEE LOW POTENTIAL FOR LOCALIZED DOWNBURST WINDS WITH COLLAPSING PULSE TYPE STORMS. AS FOR HIGH TEMPS...WILL BE A CHALLENGE AND HINGING ON TIMING OF FRONT AND PCPN. BANKING ON ENOUGH FILTERED SUNSHINE THIS MORNING WITH PCPN FAIRLY ISOLD... AND WITH SUCH WARM START THAT HAVE GONE NEAR WARMER SIDE OF GUIDANCE MANY AREAS CENTRAL/SOUTH AND NEAR BLEND OF COOLER GUIDANCE IN THE NORTHWEST. TONIGHT...FRONT SLIPS SOUTH OF CWA WITH PCPN CHCS SHIFTING TO THE FAR SOUTH THIS EVE. KEPT CHC POPS IN OVERNIGHT ALONG/SOUTH OF HWY 34 WITH MODELS SHOWING OK UPPER LOW OPENING UP WHILE LIFTING NORTHEAST. GFS/NAM/UKMET SHOW VORT MAX LIFTING UP NEAR OR IN THE FAR SOUTH AFT 06Z. COOLER/DRIER AIRMASS SETTLING INTO THE NORTH HALF WILL PRESENT TEMPERATURE GRADIENT. SIDED AT OR JUST BELOW COOL SIDE OF GUIDANCE FAR NORTH... NEAR BLEND OF COOLEST GUIDANCE CENTRAL AND BLEND OF WARMEST GUIDANCE SOUTH WITH CLOUDS AND PCPN. ..05.. .LONG TERM...THURSDAY THROUGH NEXT TUESDAY... COLD FRONT SHOULD EXIT THE CWFA PRIOR TO DAWN THURSDAY. MODELS SUGGEST SOME LINGERING PRECIP OVER ABOUT THE SOUTH THIRD THURSDAY MORNING. DRIER AIR BEING ADVECTED IN ON NORTHERLY WINDS TO SHUT OFF ALL PRECIP BY THURSDAY AFTERNOON WITH CONTINUED CLEARING. FRIDAY AND SATURDAY TO BY QUIET AND DRY WITH NORTHWEST FLOW ALOFT AND LOW LEVEL NORTHEAST OR EASTERLY FLOW AT THE SURFACE. TEMPERATURES TO BE AROUND OR JUST A BIT BELOW NORMAL. SUNDAY ON...MADE NO CHANGES TO CURRENT FORECAST. GLOBAL MODELS INDICATE H5 RIDGE TO SLOWLY BUILD BACK EAST AND ALLOW HEAT AND HUMIDITY BACK INTO THE AREA. SHOULD SEE THE RING OF FIRE BECOME ACTIVE AGAIN AS WELL. WHETHER ANY PRECIP OCCURS DEPENDS ON HOW FAR NORTH AND EAST THE RIDGE BUILDS. ..08.. && .AVIATION... COLD FRONT NEAR A KOLZ-KDSM LINE AT 08Z WILL MOVE SOUTHEAST THROUGH THE TAF SITES TODAY. THE FRONT IS EXPECTED TO PASS THROUGH KDBQ/KCID TERMINALS 13Z-15Z... KMLI 18Z-20Z... KBRL 21Z-23Z BRINGING SHIFT IN WINDS TO NORTH/NORTHWEST AROUND 10 KTS. THREAT OF SHRA/TSRA EXISTS WITH THE FRONT WITH BEST POTENTIAL AT KMLI/KBRL. BRIEF PERIOD OF MVFR VSBYS IN FOG/HAZE POSSIBLE AROUND SUNRISE ESPECIALLY AT KCID/KDBQ. CIGS MAINLY VFR WITH MVFR IN STORMS AND POTENTIAL FOR LOCALIZED IFR. POTENTIAL FOR SOME PCPN LINGERING AT KBRL OVERNIGHT AS AN UPPER LEVEL DISTURBANCE RIDES ALONG THE COLD FRONT. ..05.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/08
Hazardous weather outlook, Jun 27, 4:46 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT WED JUN 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES THROUGH THE OUTLOOK AREA TODAY AND TONIGHT. THERE IS LITTLE THREAT OF SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAINS IN EXCESS OF 1 INCH PRODUCING MINOR FLOODING OF LOW LYING AND URBAN AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING ALONG AND SOUTH OF HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 27, 12:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1234 PM CDT WED JUN 27 2007 ILZ001-002-007-271845- JO DAVIESS IL-STEPHENSON IL-CARROLL IL- 1234 PM CDT WED JUN 27 2007 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER PORTIONS OF CARROLL AND STEPHENSON COUNTIES... AN LINE OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF STEPHENSON AND NORTHERN CARROLL COUNTIES THROUGH 145 PM. THESE STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL AT RATES OF OVER AN INCH AN HOUR AS THEY MOVE EAST AT AROUND 15 MPH. AREAS FROM MOUNT CARROLL...TO PEARL CITY AND FREEPORT MAY EXPERIENCE SIGNIFICANT RUN OFF AND MINOR FLOODING. THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL AS THEY PASS BY. MOVE INDOORS AS THESE STORMS APPROACH YOUR AREA. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:49 PM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 8 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.